Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 12, 2005, 4:40 PM CDT for Clark County, Scotland County, Missouri; Hancock County, McDonough County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 4:40 PM CDT (21:40 UTC)
- Expired
- Apr 12, 2005, 9:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Hancock County, IL, McDonough County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 157 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 122143
FFWDVN
ILC067-109-MOC045-199-130245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT TUE APR 12 2005
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS
CLARK COUNTY IN NORTHEAST MISSOURI
SCOTLAND COUNTY IN NORTHEAST MISSOURI
* UNTIL 945 PM CDT
* AT 436 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
RURAL ROAD WAS FLOODED SOUTH OF WARSAW IN HANCOCK COUNTY.
A SPOTTER ALSO REPORTED THE NORTH FORK OF THE SOUTH FABIUS
RIVER WAS OUT OF ITS BANKS AND WAS CLOSE TO COVERING HIGHWAY
11...1 MILE SOUTH OF LURAY IN CLARK COUNTY. SHOWERS AND
AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS THE
AREA. ANOTHER 1 TO 2 INCHES OF RAIN ARE POSSIBLE BY
7 PM WHICH WILL CAUSE ADDITIONAL FLOODING OF SMALL STREAMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYACONDA...
WAYLAND...MEMPHIS...LURAY...KAHOKA...GRANGER...TENNESSEE...
SCIOTA...NEW PHILADELPHIA...NAUVOO...MACOMB...HAMILTON...GOOD
HOPE...FERRIS...COLUSA...COLCHESTER...CARTHAGE...BUSHNELL...
BURNSIDE...BLANDINSVILLE...BARDOLPH...ADRIAN AND ADAIR.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4028 9190 4031 9196 4031 9233 4048 9235
4055 9233 4056 9171 4036 9144 4040 9137
4056 9140 4056 9048 4029 9047 4028 9091
4024 9096 4024 9105
$$
DLF3 follow-up statements
000
WGUS73 KDVN 122209
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 PM CDT TUE APR 12 2005
ILC067-109-MOC045-199-130245-
HANCOCK IL-MCDONOUGH IL-CLARK MO-SCOTLAND MO-
456 PM CDT TUE APR 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR SCOTLAND...
CLARK...MCDONOUGH AND HANCOCK COUNTIES...
AT 449 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND SPOTTERS
REPORTED FLASH FLOODING OVER PARTS OF HANCOCK AND MCDONOUGH COUNTIES
IN ILLINOIS AND SCOTLAND COUNTY IN NORTHEAST MISSOURI. REPORTS HAVE
BEEN RECEIVED THAT THE NORTH FABIUS RIVER NEAR MEMPHIS WAS OUT OF
ITS BANKS AND WAS ABOUT TO COVER HIGHWAY 11. REPORTS WERE ALSO
RECEIVED THAT A RURAL ROAD SOUTH OF WARSAW WAS FLOODED AND THAT
UNIVERSITY DRIVE NEAR THE UNIVERSITY OF WESTERN ILLINOIS IN MACOMB
WAS FLOODED.
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AT TIMES WILL CONTINUE TO
MOVE WEST THROUGH THE AREA AND COULD PRODUCE ANOTHER 1 TO 2 INCHES
OF RAIN BY 7 PM. RADAR ESTIMATES SHOW THAT THIS AREA HAS ALREADY
RECEIVED 1 TO 3 INCHES OF RAIN SINCE YESTERDAY. ANY ADDITIONAL
RAINS ON THE ALREADY SATURATED SOIL WILL ONLY ADD TO THE FLOODING
PROBLEMS.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4028 9190 4031 9196 4031 9233 4048 9235
4055 9233 4056 9171 4036 9144 4040 9137
4056 9140 4056 9048 4029 9047 4028 9091
4024 9096 4024 9105
$$
DLF000
WGUS73 KDVN 130022
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT TUE APR 12 2005
ILC067-109-MOC045-199-130245-
HANCOCK IL-MCDONOUGH IL-CLARK MO-SCOTLAND MO-
714 PM CDT TUE APR 12 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR SCOTLAND...
CLARK...MCDONOUGH AND HANCOCK COUNTIES...
AT 710 PM CDT...THE RAINFALL INTENSITY HAS DIMINISHED OVER THE
AREA. RADAR SHOWED A LINE OF SHOWERS...MAINLY SOUTH OF A LINE FROM
INDUSTRY IN MCDONOUGH COUNTY THROUGH WYACONDA IN CLARK COUNTY. THE
SHOWERS WERE MOVING TO THE SOUTHWEST AT 15 MPH. AT THIS RATE MOST
OF THE SHOWERS SHOULD MOVE OUT OF THE AREA BY 9 PM.
EVEN THOUGH THE RAINFALL IS COMING TO AN END...RUNOFF FROM THE
EARLIER HEAVY RAINS...WILL CONTINUE TO CAUSE SOME FLOODING ON THE
SMALLER RIVERS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
LAT...LON 4028 9190 4031 9196 4031 9233 4048 9235
4055 9233 4056 9171 4036 9144 4040 9137
4056 9140 4056 9048 4029 9047 4028 9091
4024 9096 4024 9105
$$
DLF000
WGUS73 KDVN 130249
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
943 PM CDT TUE APR 12 2005
ILC067-109-MOC045-199-130253-
HANCOCK IL-MCDONOUGH IL-CLARK MO-SCOTLAND MO-
943 PM CDT TUE APR 12 2005
...THE FLASH FLOOD WARNING FOR SCOTLAND...CLARK...MCDONOUGH AND
HANCOCK COUNTIES HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAINFALL HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE FLASH
FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. SCATTERED SHOWERS WILL BE
POSSIBLE THROUGH LATE TONIGHT...BUT RAINFALL AMOUNTS WILL BE VERY
LIGHT.
LAW ENFORCEMENT REPORTED THAT ROUTE T...1 MILE WEST OF BIBLE
GROVE...REMAINS CLOSED BECAUSE HIGH WATER CONTINUES TO COVER THE
ROADWAY.
LAT...LON 4028 9190 4031 9196 4031 9233 4048 9235
4055 9233 4056 9171 4036 9144 4040 9137
4056 9140 4056 9048 4029 9047 4028 9091
4024 9096 4024 9105
$$
DLF/MDBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 2:28 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 12, 2:28 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 228 PM CDT TUE APR 12 2005 .SYNOPSIS... UPPER LOW WILL CONTINUE TO SHIFT SOUTHEAST TONIGHT WITH DRY AIR WORKING IN FROM THE NORTHEAST DURING THE LATE EVENING AND OVERNIGHT. ONGOING STORMS IN THE SOUTH WILL KEEP THIS AFD SECTION SHORT...AS NUMEROUS PEA TO ISOLATED PENNY HAIL IS OCCURING ALONG THE CONVERGENCE ZONE OF EASTERLY FLOW AND LIGHT SOUTHWESTERLY FLOW OVER MISSOURI. .SHORT TERM...(TONIGHT) SCATTERED EVENING SHOWERS WILL END FROM NORTH TO SOUTH DURING THE EVENING...GIVING WAY TO MOSTLY CLEAR SKIES AND COOLER READINGS. CURRENT FORECAST GRIDS SEEM ON TRACK FOR THIS TREND. ..ERVIN.. && .LONG TERM...(WEDNESDAY THROUGH NEXT TUESDAY)... OVERALL A FAIRLY QUIET PERIOD. SURFACE AND UPPER RIDGE TO BUILD INTO THE AREA KEEPING SEASONABLE TEMPS. NEXT PRECIP CHANCE SAT/SAT NIGHT ALBEIT NOT GREAT. UPPER RIDGE STILL HOLDS PRETTY STRONG AND POTENTIAL EXISTS THAT PRECIP ASSOCIATED WITH FRONT MY NOT GET TO THE AREA. QUIET WX THEN EXPECTED FOR SUN/MON WITH NEXT PRECIP CHANCE ON TUE. THIS SECOND EVENT MAY HOLD OFF UNTIL WED AS SYSTEM MAY BE SLOWER IN EJECTING FROM THE WESTERN LONG WAVE TROF. ...08... && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Apr 12, 5:37 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 537 AM CDT TUE APR 12 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-131038- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 537 AM CDT TUE APR 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST...EAST CENTRAL...AND SOUTHEAST IOWA...NORTHWEST...NORTH CENTRAL...AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY OVER FAR SOUTHEAST IOWA... NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. AT THIS TIME...THE SEVERE WEATHER POTENTIAL IS LOW DUE TO CLOUD COVER LIMITING INSTABILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT...BUT IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. STAY TUNED TO LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT LIKELY TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 12, 1:56 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
156 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM HAIL SUTTER 40.28N 91.35W
04/12/2005 0.75 INCH HANCOCK IL TRAINED SPOTTER
1/2 TO PENNY SIZE HAIL AND EXTREMLY HEAVY RAIN NEAR
SUTTER
&&
JAZLocal storm report, Apr 12, 4:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLASH FLOOD 1 W LURAY 40.45N 91.90W
04/12/2005 CLARK MO TRAINED SPOTTER
NORTH FORK SOUTH FABIUS RIVER ON HWY 11 BETWEEN EDINA AND
ADRIAN NEAR TO OVER THE ROAD. LOCAL CREEK OVERFLOWING AND
NEARLY COVERING HWY 15 SOUTH OF MEMPHIS.
&&
MDBLocal storm report, Apr 12, 4:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 PM CDT TUE APR 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLASH FLOOD 3 SW MEMPHIS 40.45N 91.90W
04/12/2005 SCOTLAND MO TRAINED SPOTTER
NORTH FORK SOUTH FABIUS RIVER ON HWY 11 BETWEEN EDINA AND
ADRIAN NEAR TO OVER THE ROAD. LOCAL CREEK OVERFLOWING AND
NEARLY COVERING HWY 15 SOUTH OF MEMPHIS.
&&
MDBThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 1:24 PM CDT | Severe Thunderstorm Warning | DVN | Hancock | 36 min |
Nearby
Flash Flood Warnings in Missouri, 2005Flash Flood Warnings in Illinois, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.